- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Discrete Dynamics in Nature and Society
Volume 2013 (2013), Article ID 703826, 11 pages
Global Dynamic Behavior of a Multigroup Cholera Model with Indirect Transmission
1Department of Mathematics, North University of China, Taiyuan, Shan'xi 030051, China
2Complex Systems Center, Shanxi University, Taiyuan, Shan'xi 030006, China
3Institute of Information Economy, Hangzhou Normal University, Hangzhou, Zhejiang 310036, China
4School of Mathematical Sciences, Fudan University, Shanghai 200433, China
Received 4 October 2013; Accepted 7 November 2013
Academic Editor: Antonia Vecchio
Copyright © 2013 Ming-Tao Li et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- M. A. Jensen, S. M. Faruque, J. J. Mekalanos, and B. R. Levin, “Modeling the role of bacteriophage in the control of cholera outbreaks,” Proceedings of the National Academy of Sciences of the United States of America, vol. 103, no. 12, pp. 4652–4657, 2006.
- A. K. Misra and V. Singh, “A delay mathematical model for the spread and control of water borne diseases,” Journal of Theoretical Biology, vol. 301, pp. 49–56, 2012.
- C. Torres Codeço, “Endemic and epidemic dynamics of cholera: the role of the aquatic reservoir,” BMC Infectious Diseases, vol. 1, article 1, 2001.
- M. Pascual, M. J. Bouma, and A. P. Dobson, “Cholera and climate: revisiting the quantitative evidence,” Microbes and Infection, vol. 4, no. 2, pp. 237–245, 2002.
- D. M. Hartley, J. G. Morris Jr., and D. L. Smith, “Hyperinfectivity: a critical element in the ability of V. cholerae to cause epidemics?” PLoS Medicine, vol. 3, no. 1, pp. 63–69, 2006.
- Z. Mukandavire, S. Liao, J. Wang, H. Gaff, D. L. Smith, and J. G. Morris Jr., “Estimating the reproductive numbers for the 2008-2009 cholera outbreaks in Zimbabwe,” Proceedings of the National Academy of Sciences of the United States of America, vol. 108, no. 21, pp. 8767–8772, 2011.
- Z. Mukandavire, D. L. Smith, and J. G. Morris Jr., “Cholera in Haiti: reproductive numbers and vaccination coverage estimates,” Scientific Reports, vol. 3, article 997, 2013.
- W. Z. Huang, K. L. Cooke, and C. Castillo-Chavez, “Stability and bifurcation for a multiple-group model for the dynamics of HIV/AIDS transmission,” SIAM Journal on Applied Mathematics, vol. 52, no. 3, pp. 835–854, 1992.
- Z. Feng and J. X. Velasco-Hernández, “Competitive exclusion in a vector-host model for the dengue fever,” Journal of Mathematical Biology, vol. 35, no. 5, pp. 523–544, 1997.
- C. Bowman, A. B. Gumel, P. Van den Driessche, J. Wu, and H. Zhu, “A mathematical model for assessing control strategies against West Nile virus,” Bulletin of Mathematical Biology, vol. 67, pp. 1107–1133, 2005.
- R. Edwards, S. Kim, and P. van den Driessche, “A multigroup model for a heterosexually transmitted disease,” Mathematical Biosciences, vol. 224, pp. 87–94, 2010.
- A. Lajmanovich and J. A. York, “A deterministic model for gonorrhea in a nonhomogeneous population,” Mathematical Biosciences, vol. 28, pp. 221–236, 1976.
- H. W. Hethcote, “An immunization model for a heterogeneous population,” Theoretical Population Biology, vol. 14, no. 3, pp. 338–349, 1978.
- H. R. Thieme, “Local stability in epidemic models for heterogeneous populations,” in Mathematics in Biology and Medicine, V. Capasso, E. Grosso, and S. L. Paveri-Fontana, Eds., vol. 57 of Lecture Notes in Biomathematics, pp. 185–189, Springer, 1985.
- H. Guo, M. Y. Li, and Z. Shuai, “Global stability of the endemic equilibrium of multigroup SIR epidemic models,” Canadian Applied Mathematics Quarterly, vol. 14, pp. 259–284, 2006.
- Z. Yuan and L. Wang, “Global stability of epidemiological models with group mixing and nonlinear incidence rates,” Nonlinear Analysis. Real World Applications, vol. 11, no. 2, pp. 995–1004, 2010.
- R. Sun and J. Shi, “Global stability of multigroup epidemic model with group mixing and nonlinear incidence rates,” Applied Mathematics and Computation, vol. 218, pp. 280–286, 2011.
- M. Y. Li, Z. Shuai, and C. Wang, “Global stability of multi-group epidemic models with distributed delays,” Journal of Mathematical Analysis and Applications, vol. 361, pp. 38–47, 2010.
- H. Shu, D. Fan, and J. Wei, “Global stability of multi-group SEIR epidemic models with distributed delays and nonlinear transmission,” Nonlinear Analysis. Real World Applications, vol. 13, no. 4, pp. 1581–1592, 2012.
- O. Diekmann, J. A. Heesterbeek, and J. A. Metz, “On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 365–382, 1990.
- P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002.
- O. Diekmann, J. A. P. Heesterbeek, and M. G. Roberts, “The construction of next-generation matrices for compartmental epidemic models,” Journal of the Royal Society Interface, vol. 7, no. 47, pp. 873–885, 2010.
- H. L. Smith and P. Waltman, The Theory of the Chemostat, Cambridge University Press, 1995.
- H.R. Thieme, “Convergence results and a Poincaré-Bendixson trichotomy for asymptotically autonomous differential equations,” Journal of Mathematical Biology, vol. 30, pp. 755–763, 1992.
- X. Q. Zhao and Z. J. Jing, “Global asymptotic behavior in some cooperative systems of functional differential equations,” Canadian Applied Mathematics Quarterly, vol. 4, pp. 421–444, 1996.
- H. R. Thieme, “Persistence under relaxed point-dissipativity (with application to an endemic model),” Mathematical Biosciences, vol. 166, pp. 407–435, 1993.
- X. Q. Zhao, “Uniform persistence and periodic coexistence states in infinitedimensional periodic semiflows with applications,” Canadian Applied Mathematics Quarterly, vol. 3, pp. 473–495, 1995.
- W. D. Wang and X.-Q. Zhao, “An epidemic model in a patchy environment,” Mathematical Biosciences, vol. 190, no. 1, pp. 97–112, 2004.
- H. Guo, M. Y. Li, and Z. Shuai, “A graph-theoretic approach to the method of global Lyapunov functions,” Proceedings of the American Mathematical Society, vol. 136, no. 8, pp. 2793–2802, 2008.
- J. W. Moon, Counting Labelled Trees, Canadian Mathematical Congress, Montreal, Canada, 1970.
- D. E. Knuth, The Art of Computer Programming, vol. 1, Addison-Wesley, Reading, Mass, USA, 1997.
- J. P. Lasalle, “The stability of dynamical systems,” in Proceedings of the Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 1976.